Alabama, 2005

Flash Flood in Alabama, June 2, 2005

June 2, 2005 · NWS BMX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 2, 2:25 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 2, 2:25 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
325 PM CDT THU JUN 2 2005

.DISCUSSION...

LOTS OF ON GOING CONVECTION ALONG AND EAST OF I-65 NOW. THIS
SHOULD LAST WELL INTO THE EVENING HOURS AS UPPER-LOW WITH
ASSOCIATED SFC FEATURE INFLUENCES THE CWA.

SUMMERTIME PATTERN RETURNS BEGINNING TOMORROW AND LASTING THROUGH
REST OF THE FORECAST PERIOD. THIS AS THE BERMUDA RIDGE BUILDS INTO
THE SOUTHEAST UNITED STATES. EXPECT NEAR NORMAL TEMPERATURES WITH
AFTERNOON AND EVENING SCATTERED CONVECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     60  80  62  86 /  40  30  10  30
ANNISTON    63  81  64  85 /  50  30  10  20
BIRMINGHAM  63  82  66  85 /  40  20  10  20
TUSCALOOSA  64  86  66  88 /  20  10  10  20
CALERA      64  83  66  87 /  40  20  10  20
AUBURN      64  82  68  88 /  60  30  10  20
MONTGOMERY  65  87  67  89 /  60  30  10  20
TROY        65  86  67  90 /  60  30  10  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 2, 12:25 PM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
125 PM CDT THU JUN 2 2005

ALZ011>015-017>050-031830-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
125 PM CDT THU JUN 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(THIS AFTERNOON AND TONIGHT).

A FEW STRONG THUNDERSTORMS ARE POSSIBLE THROUGH 8 PM THIS
EVENING. THE MAIN THREATS WILL BE HEAVY RAIN AND POSSIBLY
SMALL HAIL AND STRAIGHT LINE WINDS.

CONDITIONS WILL BE MOST FAVORABLE FOR THE DEVELOPMENT OF STRONG
THUNDERSTORMS IN THE COUNTIES AROUND AND EAST OF INTERSTATE 65...
WHERE ABUNDANT AFTERNOON SUNSHINE WILL BETTER DESTABILIZE
THE ATMOSPHERE.

WET MICROBURST POTENTIAL:
BIRMINGHAM...LOW.
MONTGOMERY...LOW.

.DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY).

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NECESSARY THROUGH 8 PM.

In the hours before

Special weather statement, Jun 2, 1:15 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
215 PM CDT THU JUN 2 2005

ALZ026-022015-
ST. CLAIR-
215 PM CDT THU JUN 2 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ST. CLAIR COUNTY UNTIL 315
PM CDT...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORMS...

AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL SHOWERS AND THUNDERSTORM ACROSS WESTERN ST. CLAIR
COUNTY...MOVING NORTHEAST AT 15 MPH. THESE SHOWERS AND THUNDERSTORMS
WILL BE CAPABLE OF DROPPING UP TO 2 INCHES OF RAIN IN AN HOUR OR
LESS...WHICH MAY PRODUCE MINOR URBAN FLOODING AND PONDING OF WATER
ON ROADWAYS.

THESE THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR MOODY...
BRANCHVILLE...ODENVILLE...SPRINGVILLE AND ASHVILLE THROUGH 315 PM
CDT.
Local storm report, Jun 2, 1:25 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
225 PM CDT THU JUN 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             HURTSBORO               32.24N 85.41W
06/02/2005  1.00 INCH        RUSSELL            AL   CO-OP OBSERVER

            QUARTER SIZE HAIL COVERING THE GROUND AND TREE LIMBS
            DOWN.

&&

JSS
Special weather statement, Jun 2, 1:33 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
233 PM CDT THU JUN 2 2005

ALZ048-022015-
RUSSELL-
233 PM CDT THU JUN 2 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL COUNTY UNTIL
315 PM CDT...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING
THUNDERSTORMS...

AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM LADONIA TO GLENVILLE...MOVING EAST AT 20
MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
SEALE...PITTSVIEW...GLENVILLE...LADONIA...COTTONTON...PHENIX CITY...
FORT MITCHELL AND HOLY TRINITY THROUGH 315 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS IS GUSTY WINDS AND MINOR
FLOODING.

PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS... RISING
WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE
POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER
OF UNKNOWN DEPTH.
Special weather statement, Jun 2, 1:37 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
237 PM CDT THU JUN 2 2005

ALZ040-022020-
DALLAS-
237 PM CDT THU JUN 2 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL
320 PM CDT...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES SOUTH OF SELMA...MOVING EAST AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SELMA AND TYLER
THROUGH 315 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.

MBS/91
Local storm report, Jun 2, 2:29 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
329 PM CDT THU JUN 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     HAIL             PHENIX CITY             32.47N 85.01W
06/02/2005  0.25 INCH        RUSSELL            AL   LAW ENFORCEMENT

            PEA SIZE HAIL IN PHENIX CITY.

&&

JSS
Special weather statement, Jun 2, 3:02 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 PM CDT THU JUN 2 2005

ALZ027-022200-
TALLADEGA-
402 PM CDT THU JUN 2 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL
500 PM CDT...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM NUMEROUS SHOWERS
AND THUNDERSTORMS...

AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS TALLADEGA COUNTY...MOVING
NORTH AT 15 MPH.

THESE THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR WINTERBORO...
SYLACAUGA...CHILDERSBURG...TALLADEGA...WALDO...LINCOLN AND MUNFORD
THROUGH 500 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER
ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF
UNKNOWN DEPTH.

MBS/91

The radar

The Birmingham radar (KBMX), 69 km away, was scanning. The volume nearest the first event began at 21:31 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Talladega

When
June 2, 3:30 PM CST to 4:30 PM CST
Where
Talladega County, Talladega
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
33.433, -86.100

Several streets were impassable and subsequently closed in Talladega due to flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459784.